MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported an unknown patient required placement of a retracta detachable embolization coil for an unknown procedure.During the procedure, the coil would not detach from the delivery wire, making it impossible to release the coil into the patient.The coil and delivery wire were removed and another similar device was placed to complete the procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 23feb2022.The device was being used in a splenic embolization procedure being completed by a radiologist at the facility.The radiologist used a selective catheter and flushed the catheter before the coil entered the catheter.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation: c.H.U.De nimes, in france, informed cook of an incident involving an mwcer-35-14-8 (retracta detachable embolization coil) from lot 13703011.It was reported that the coil did not deploy from the catheter during a splenic embolization.The 4fr.035" cordis catheter was flushed prior to use.The device was removed and a new device was used to complete the procedure.According to the initial reporter, the patient did not experience adverse effects due to this occurrence.A review of the complaint history, device history record, instructions for use (ifu), and quality control procedures were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Cook completed a review of the product device master record and it was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot records no relevant non-conformances.A database search for complaints on the reported lot found no additional complaints reported from the field.Cook concluded that no nonconforming product from this lot exists in house or in the field.The device is shipped with instruction for use (ifu) which provides the following information to the user related to the reported failure mode: "warnings positioning of embolization coils should be done with particular care.Coils should not be left too close to the inlets of arteries and should be intermeshed with previously placed coils if possible.A minimal but sufficient arterial blood flow should remain to hold the coils against the previously placed coils until a solid clot ensures permanent fixation.The retracta detachable embolization coil is not recommended for use with polyurethane catheters or catheters with sideports.If a catheter with sideports is used, the embolus may lodge in the sideport or pass inadvertently through it.Use of a polyurethane catheter may also result in lodging of the embolus within the catheter.Precautions prior to introduction of the embolization coil, flush the angiographic catheter with saline.This product is intended for use by physicians trained and experienced in arterial and venous vessel embolization techniques.Standard techniques for placement of vascular access sheaths, angiographic catheters, and wire guides should be employed.Instructions for use 8.If the coil position is correct, use the torque device to turn the delivery wire counterclockwise 8-10 times, until coil detachment can be either felt or visualized under fluoroscopy." based on the information provided and the results of the investigation, it was concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate internal personnel have been notified.Per the risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key13019078
Report Number1820334-2021-02696
Device Sequence Number17328866
Product Code KRD
UDI-Device Identifier10827002341989
UDI-Public(01)10827002341989(17)260218(10)13703011
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2026
Device Model NumberN/A
Device Catalogue NumberMWCER-35-14-8
Device Lot Number13703011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer02/23/2022
03/11/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/08/2022
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS SELECTIVE CATHETER, 4F, 0.035 INCH
Patient SexUnknown